Alert archive / Kansas / Heavy Snow Warnings in 2007

Heavy Snow Warning 2, NWS Dodge City, KS

December 14, 200711 counties in Kansas

NWS Dodge City, KS issued this heavy snow warning at Dec 14, 2007, 3:35 AM CST for 11 counties in Kansas. It took effect at Dec 14, 2007, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2007, 3:35 AM CST (09:35 UTC)
In effect from
Dec 14, 2007, 12:00 PM CST
Expired
Dec 14, 2007, 11:44 AM CST
In force
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDDC 140935
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
335 AM CST FRI DEC 14 2007

...SNOWSTORM BEARING DOWN ON SOUTHWEST KANSAS...

.A STRONG STORM SYSTEM IS FORECAST TO MOVE ACROSS THE PLAINS TODAY
AND TONIGHT. SNOW WILL DEVELOP AND BECOME MODERATE TO HEAVY AT
TIMES THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS SOUTH CENTRAL
KANSAS.

KSZ046-064>066-078>081-088>090-141745-
/O.UPG.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/
/O.NEW.KDDC.HS.W.0002.071214T1800Z-071215T1400Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
335 AM CST FRI DEC 14 2007

...HEAVY SNOW WARNING IN EFFECT FROM NOON TODAY TO 8 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM CST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH TONIGHT. THE
SNOW MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY IN
MEDICINE LODGE AND PRATT. SNOW ACCUMULATIONS WILL RANGE FROM 5 TO
7 INCHES. SOME BLOWING AND DRIFTING OF SNOW IS EXPECTED SATURDAY
MORNING AS WINDS INCREASE TO 15 TO 20 MPH.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

KSZ045-141745-
/O.UPG.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/
/O.EXA.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
NESS-
INCLUDING THE CITY OF...NESS CITY
335 AM CST FRI DEC 14 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH TONIGHT. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ062-075-085-141745-
/O.EXA.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
KEARNY-GRANT-STEVENS-
INCLUDING THE CITIES OF...LAKIN...DEERFIELD...ULYSSES...HUGOTON...
MOSCOW
335 AM CST FRI DEC 14 2007

...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY. 

SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH LATE TONIGHT. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 3 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ030-031-043-044-063-076-077-086-087-141745-
/O.CON.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/
TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...GARDEN CITY...KALVESTA...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...LIBERAL...KISMET...
MEADE...FOWLER
335 AM CST FRI DEC 14 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 AM CST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
CST SATURDAY. 

SNOW WILL DEVELOP BY MID TO LATE MORNING AND CONTINUE THROUGH TONIGHT.
SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS43 KDDC 141744
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1144 AM CST FRI DEC 14 2007

...MAJOR WINTER STORM TO AFFECT WESTERN KANSAS TODAY AND TONIGHT...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS LATER
TODAY. AS THE SYSTEM APPROACHES, WARM AND MOIST ADVECTION WILL
LIFT UP AND OVER THE COLD AIR AND PRODUCE WIDESPEAD SNOW OVER
SOUTHWEST KANSAS. SOME SLEET MAY MIX IN BRIEFLY TODAY NEAR THE
OKLAHOMA BORDER BEFORE CHANGING OVER TO SNOW. THE SNOW WILL TAPER
OFF FROM WEST TO EAST TONIGHT.

KSZ046-064>066-078>081-088>090-150145-
/O.CAN.KDDC.HS.W.0002.071214T1800Z-071215T1400Z/
/O.NEW.KDDC.WS.W.0003.071214T1744Z-071215T1200Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1144 AM CST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE TO DEVELOP AND EXPAND IN COVERAGE AS THE DAY
CONTINUES AND WILL CONTINUE INTO THE NIGHT. AREAS OF SLEET WILL
OCCUR THROUGH AROUND 2 PM DOWN NEAR THE OKLAHOMA BORDER BEFORE
CHANGING OVER TO ALL SNOW. RIGHT NOW IT APPEARS THE HEAVIEST
ACCUMULATIONS OF SNOW IN THE 5 TO 8 INCH RANGE WILL FALL ALONG AND
CLOSE TO A MEADE TO DODGE CITY TO LARNED TO HAYS LINE. THE SNOW
MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY IN
MEDICINE LODGE AND PRATT. SOME BLOWING AND DRIFTING OF SNOW IS
EXPECTED LATER TODAY AND TONIGHT AS WINDS SHIFT OUT OF THE NORTH
AND INCREASE INTO THE 20 TO 30 MPH RANGE.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ030-043-044-062-063-075-076-085-150145-
/O.CAN.KDDC.SN.Y.0006.000000T0000Z-071215T1200Z/
/O.NEW.KDDC.WW.Y.0008.071214T1744Z-071215T0900Z/
TREGO-SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-STEVENS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...ULYSSES...SUBLETTE...SATANTA...HUGOTON...MOSCOW
1144 AM CST FRI DEC 14 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY.
THE SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE THROUGH THE
REMAINDER OF THE DAY AND WILL CONTINUE INTO THE EARLY EVENING. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES.

A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN
INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN
TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...
AND USE CAUTION WHILE DRIVING.

$$

KSZ031-045-077-086-087-150145-
/O.UPG.KDDC.SN.Y.0006.000000T0000Z-071215T1200Z/
/O.NEW.KDDC.WS.W.0003.071214T1744Z-071215T1200Z/
ELLIS-NESS-GRAY-SEWARD-MEADE-
INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...CIMARRON...
MONTEZUMA...LIBERAL...KISMET...MEADE...FOWLER
1144 AM CST FRI DEC 14 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE TO DEVELOP AND EXPAND IN COVERAGE AS THE DAY
CONTINUES AND WILL CONTINUE INTO THE NIGHT. RIGHT NOW IT APPEARS
THE HEAVIEST ACCUMULATIONS OF SNOW IN THE 5 TO 8 INCH RANGE WILL
FALL ALONG AND CLOSE TO A MEADE TO DODGE CITY TO LARNED TO HAYS
LINE. THE SNOW MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY
IN THE HAYS AND LARNED AREAS. SOME BLOWING AND DRIFTING OF SNOW IS
EXPECTED LATER TODAY AND TONIGHT AS WINDS SHIFT OUT OF THE NORTH
AND INCREASE INTO THE 20 TO 30 MPH RANGE.

A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS
LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

KSZ061-074-084-150145-
/O.NEW.KDDC.WW.Y.0008.071214T1744Z-071215T0900Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
1144 AM CST FRI DEC 14 2007 /1044 AM MST FRI DEC 14 2007/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SATURDAY. 

SOME LIGHT TO MODERATE SNOW WILL CONTINUE TO DEVELOP AND INCREASE
IN COVERAGE AS THE DAY CONTINUES. SNOW ACCUMULATION OF 1 TO 3
INCHES CAN BE EXPECTED BEFORE THE SNOW TAPERS OFF THIS EVENING.

A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN
INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN
TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...
AND USE CAUTION WHILE DRIVING.

$$

LACY

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heavy snow warning went out at Dec 13, 3:05 PM CST, 12 hours 30 minutes earlier.

Area forecast discussion, Dec 13, 3:05 PM CST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
305 PM CST THU DEC 13 2007

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGES CONTINUE TO BE SNOW AMOUNTS FRIDAY INTO
EARLY SATURDAY MORNING AND TEMPERATURES.

MODELS SHOWING A MERGER OF 2 UPPER SYSTEMS COMING TOGETHER BY FRIDAY
OVER KANSAS WITH A NORTHERN BRANCH SHORTWAVE TROUGH OVER COLORADO
MERGING WITH A SHORTWAVE TROUGH COMING OUT OF ARIZONA. COMBINED
UPWARD LIFT, DEEP LAYER MOISTURE, AND COLD LAYER TEMPERATURES BELOW
ZERO CELSIUS WILL MAKE THIS AN ALL SNOW EVENT. THE SNOW SHOULD BEGIN
IN THE FAR WEST AROUND SYRACUSE BY 12Z FRIDAY THEN RAPIDLY SPREAD
EAST INTO THE REST OF THE CWA BY NOON TO 00Z SATURDAY. 2 TO 4 INCHES
MAY ALREADY BE ON THE GROUND BY 6 PM FRIDAY WITH ANOTHER 2 TO 4
EXPECTED OVERNIGHT. WILL FAVOR GFS/CANADIAN/RUC2 FOR QPF AND SNOW
AMOUNTS OVER THE WRF MODEL. THE WRF IS HAVING TROUBLE MERGING THE 2
SYSTEMS AND PUSHING MOST OF THE INITIAL PRECIP EAST. THIS IS WHERE
THE BIGGEST FLY IN THE OINTMENT IS ON THIS STORM AND SNOW AMOUNTS.
IF THE WRF IS CORRECT AND MOST OF THE ACCUMULATING SNOWS ARE
PUSHED MORE EAST THEN THE CURRENT WATCH THAT HAS 6 PLUS MAY BE IN
ERROR. THE GFS IS SHOWING TOTAL STORM ACCUMULATIONS OF 6 TO 8 OR
MORE FROM DODGE CITY TO THE EAST. WITH STILL SOME UNCERTAINTY WILL
CONTINUE WITH A WINTER STORM WATCH AND EXPAND THE WATCH TO INCLUDE
RUSH, NESS, HODGEMAN, PAWNEE, STAFFORD, EDWARDS. FORD, KIOWA, AND
CLARK WITH THE CURRENT WATCH COUNTIES OF COMANCHE, PRATT, AND
BARBER COUNTIES. WILL ALSO GO FOR A SNOW ADVISORY TO THE NORTH OF
THE WATCH FROM ELLIS AND TREGO, TO SCOTT AND LANE THEN DOWN TO
SEWARD AND MEADE COUNTIES FOR 2 TO UP TO 5 INCHES. AS FOR
TEMPERATURE THINK OVERNIGHT LOWS WILL BE IN THE UPPER TEENS NORTH
TO LOWER 20S SOUTH THEN THE CLOUDS THICKEN AND MOVE INTO THE WEST
BY MORNING AND QUICKLY OVERSPREAD THE REST OF THE CWA BY NOON.
THIS WILL NOT ALLOW TEMPS TO WARM VERY MUCH WITH HIGHS FROM THE
MID 20S NORTH TO LOW 30S SOUTHEAST. WINDS WILL SHIFT TO THE EAST
TONIGHT AND BECOME NORTHEASTERLY AT 10 TO 20 MPH BY AFTERNOON. THE
STRONGEST WINDS SHOULD BE IN THE SOUTHEAST CWA BY EVENING WITH
WINDS OF 15 TO 25 MPH. THIS COULD CREATE MORE BLOWING AND DRIFTING
SNOW AND LOWER VISIBILITIES. THE ACCUMULATING SNOW WILL RAPIDLY
END FROM WEST TO EAST BY AROUND 12Z SATURDAY. BY SATURDAY
AFTERNOON LOOK FOR SKIES TO BECOME MOSTLY SUNNY FROM WEST TO EAST.
HIGHS ON SATURDAY SHOULD BE AROUND THE FREEZING MARK WITH NORTH TO
NORTHWEST WINDS OF 10 TO 15 MPH.

DAYS 3-7...

THERE WERE NO MAJOR CHANGES NEEDED TO THE GOING EXTENDED FORECAST.
NUMERICAL MODELS CONTINUE TO AGREE ON A LOW-AMPLITUDE PROGRESSIVE
REGIME AFTER THE FRIDAY-FRIDAY NIGHT STORM EXITS THROUGH MID TO LATE
NEXT WEEK. THIS IS IN AGREEMENT WITH THE GLOBAL WEATHER-CLIMATE DATA
SUGGESTING A GSDM (GLOBAL SYNOPTIC DYNAMIC MODEL) PHASE 1/OLD STAGE
4 REGIME IS ONGOING. TEMPERATURES WILL GRADUALLY MODIFY THROUGH MUCH
OF NEXT WEEK DUE TO INCREASING DOWNSLOPE FLOW, BUT HINGE GREATLY ON
WHERE THE HEAVIER SNOW FALLS AND THEN MELTS OFF. BASED ON LATEST
FORECASTS OF THE HEAVIER SNOWS OVER THE EAST, I WILL SLOW THE
WARMING TREND IN THAT AREA.

GFS/ECMWF BRING A FAST MOVING, FAIRLY ENERGETIC WAVE ACROSS THE
SOUTHERN STATES TOWARD THE END OF THE WEEK. THE GFS ENSEMBLES ALSO
AGREE ON THIS IDEA, BUT ARE DIFFERENT WITH THE TIMING. THE CANADIAN
ENSEMBLE MEMBERS ARE GENERALLY LESS ENERGETIC BUT AGREE FAIRLY WELL
WITH THE TIMING. SINCE THE SYSTEM IS FORECAST TO TRAVEL WELL TO THE
SOUTH OF MY CWA AND THE GOOD MOISTURE RETURN WILL BE EAST OF MY CWA,
I WILL ELECT TO LEAVE THE FORECAST DRY AT THIS TIME. SINCE THE
SYSTEM TO THE SOUTH WILL CUT OFF THE DOWNSLOPE FLOW AND WILL LIKELY
INDUCE SOME COLD ADVECTION INTO MY AREA FROM THE NORTH, MAX TEMPS
WILL BE COOLER FOR THURSDAY.

THE RECENT RISE IN THE GLOBAL RELATIVE AAM TENDENCY FROM -5 HADLEYS
TO -2 HADLEYS SUGGESTS THAT THE GLOBAL CIRCULATION MAY BE TRENDING
TOWARD A GSDM PHASE 3/OLD STAGE 1 WHICH COULD MEAN MORE LONGWAVE
TROUGH DEVELOPMENT IN THE WESTERN PART OF THE COUNTRY DURING WEEK 2
AND A MORE ACTIVE WEATHER PATTERN FOR THIS PART OF THE WORLD. FOR
THE WEEK 2 FORECAST, I WILL CONTINUE WITH NEAR NORMAL TEMPS WITH
COOLING TREND AND ABOVE NORMAL PRECIPITATION.

LACY

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH AROUND MIDDAY ON FRIDAY. A FEW
AREAS OF LIGHT MVFR FOG ARE POSSIBLE AND COULD AFFECT THE KGCK AND
KDDC TERMINALS TOWARD MORNING HOWEVER. AREAS OF LIGHT SNOW ARE
EXPECTED TO SPREAD IN FROM THE NORTHWEST AFTER 16Z, SO WILL CARRY
MVFR VSBYS IN -SN DURING THE TAIL END OF THE TAF FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  21  26  21  30 /   0 100 100  20
GCK  20  26  17  30 /   0  90  90   0
EHA  22  27  16  34 /   0  90  80   0
LBL  22  28  20  32 /   0  90  80   0
HYS  19  25  19  30 /   0  90 100  20
P28  23  31  24  32 /   0 100 100  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 10 AM FRIDAY TO 6 AM CST SATURDAY FOR KSZ030-
031-043-044-063-076-077-086-087.

WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR KSZ045-046-064>066-078>081-088>090.

&&

FN06/27
Hazardous weather outlook, Dec 13, 2:53 PM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CST THU DEC 13 2007

KSZ045-046-064>066-078>081-088>090-142100-
NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
253 PM CST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIGNIFICANT SNOW ACCUMULATIONS SHOULD RANGE FROM 5 TO 8 INCHES
STARTING LATE FRIDAY MORNING INTO EARLY SATURDAY MORNING.
NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH DURING THE AFTERNOON
INTO THE EVENING FRIDAY CAUSING BLOWING AND DRIFTING OF SNOW. A
WINTER STORM WATCH IS IN EFFECT. A STRONG STORM SYSTEM WILL MOVE
OUT OF THE ROCKIES INTO SOUTHWEST KANSAS SPREADING WIDESPREAD
AREAS OF ACCUMULATING SNOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SEND IN SNOWFALL REPORTS WHEN SIGNIFICANT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-043-044-063-076-077-086-087-142100-
TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE-
253 PM CST THU DEC 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES STARTING FRIDAY
MORNING AND ENDING LATE FRIDAY NIGHT. A SNOW ADVISORY HAS BEEN POSTED.
A STRONG STORM SYSTEM WILL MOVE OUT OF THE ROCKIES INTO SOUTHWEST
KANSAS SPREADING WIDESPREAD AREAS OF ACCUMULATING SNOW.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO SEND IN SNOWFALL REPORTS WHEN SIGNIFICANT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-142100-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
253 PM CST THU DEC 13 2007 /153 PM MST THU DEC 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOOK FOR SOME LIGHT SNOW TO MOVE INTO THE REGION FROM THE WEST BY
EARLY MORNING FRIDAY. ACCUMULATIONS OF SNOW WILL RANGE FROM 1 TO 2
INCHES WITH SOME HIGHER AMOUNTS AS YOU GO EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 2:27 AM CSTFreezing Fog AdvisoryDDCBarber, Clark, Comanche, Edwards, Finney, Ford and 15 more8 hr
Dec 14, 11:44 AM CSTWinter Storm WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Ford and 10 more16 hr
Dec 14, 11:44 AM CSTWinter Weather AdvisoryDDCFinney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more15 hr

Nearby

Heavy Snow Warnings in Kansas, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.